MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA TWINPAK DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303390
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.Investigation summary: it was reported by the facility representative that the needle does not pierce the top of the vial and a piece of rubber got inside the vial.To aid in the investigation, two photos were provided for evaluation by our quality team.One photo shows the packaging blister top web and the other photo shows the product in its packaging blister.It could be possible these defects occurred if the customer is not using the product as intended.This product is not designed to pierce stopper vials.A device history record review was completed for provided material number 303390, lot number 0202319.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defects.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the cannula twinpak device had a difficult time piercing the vial, causing a piece of rubber to shear off into the medication.The following information was provided by the initial reporter: "the blunts don't pierce the top of the vials well.On monday one of the crna's got a piece of the rubber in the vial." "we had a site that reported that it caused coring and a small piece of rubber was noted in the syringe.".

Brand Name
CANNULA TWINPAK DEVICE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12365070
Report Number1911916-2021-00877
Device Sequence Number14424986
Product Code FMI
UDI-Device Identifier30382903033905
UDI-Public30382903033905
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number303390
Device Catalogue Number303390
Device Lot Number0202319
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1